Hail, Clark
- When
- May 13, 5:25 PM CST
- Where
- Clark County, 6.32 mi N of Acres
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.190, -99.900
One severe weather event was documented.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
One severe weather event was documented.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 13, 1:03 PM CST, 4 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 203 PM CDT Mon May 13 2019 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Tuesday) Issued at 120 PM CDT Mon May 13 2019 There is a outside chance for isolated thunderstorms late this afternoon and evening as a northwesterly flow aloft prevails across the Western High Plains downstream of a ridge axis shifting slowly east across the Intermountain West. Although a weak flow aloft and capping will hinder precip chances for the most part across the area, isolated thunderstorm development cannot be ruled out late this afternoon and evening as instability increases in a moisture axis lifting into south central and portions of southwest Kansas within a prevailing southeast upslope flow. Steepening low/mid level lapse rates and the presence of a convergence zone in the vicinity of a quasi-stationary boundary draped across the area in question may be enough to support isolated storm development as H5 vort maxima begin to eject out of the southern Rockies. Again, the flow aloft is fairly weak, but with model soundings indicating SBCAPE values climbing upward of 2000 to 2500 J/kg, the risk for an isolated strong to marginally severe storm or so cannot be ruled out. As for temperatures, the air mass in Western Plains is not expected to vary much through tonight, so look for lows generally down into the 50s(F). Under the influence of prevailing southerlies, more widespread 80s(F) are expected for highs Tuesday afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 200 PM CDT Mon May 13 2019 The period through at least Thursday looks to be fairly quiet as medium range models indicate ridging aloft moving slowly out of the Central/Southern Rockies into the Western High Plains. Precip chances do return Friday as an upper level trough of low pressure moves off the Pacific into the Intermountain West setting up an increasingly difluent southwest flow aloft across the Western High Plains. A prevailing south/southeast flow for a few days prior should provide ample moisture ahead of an expected sharpening dryline somewhere generally across southwest Kansas. Despite questions in regards to deep layer shear and other finite details, strong to potentially severe thunderstorms are expected for portions of central and southwest Kansas ahead of the dryline late Friday. Well above normal temperatures are likely Wednesday as a prevailing southerly flow continues to advect warmer air into the region. Should see highs up into the mid/upper 80s(F) to near 90F Wednesday afternoon. Similar temperatures are expected Thursday and Friday as well. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1217 PM CDT Mon May 13 2019 VFR conditions will prevail in the vicinity of all TAF sites through late this evening. Light south-southeast winds will persist across central and portions of southwest Kansas through tonight as a weak lee side trough of low pressure remains anchored across eastern Colorado. Winds are expected to be a little more southwesterly in extreme southwest Kansas. Increasing moisture within a light southeast upslope flow may provide enough support for patchy fog development in central Kansas late tonight. MVFR visbys will be possible in the vicinity of KHYS and possibly as far west as KDDC. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 86 56 88 / 10 0 10 10 GCK 52 86 53 88 / 20 0 0 10 EHA 53 85 55 88 / 20 0 0 0 LBL 54 87 54 88 / 20 0 0 10 HYS 54 85 56 88 / 0 0 10 10 P28 57 86 58 87 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous Weather Outlook National Weather Service Dodge City KS 148 PM CDT Mon May 13 2019 KSZ030-031-043>046-061>066-074>081-084>090-140845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 148 PM CDT Mon May 13 2019 /1248 PM MDT Mon May 13 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Isolated strong to marginally severe thunderstorms will be possible across south central and a small portion of southwest Kansas late this afternoon through this evening. The main threat will be up to quarter size hail and gusty winds up to 60 mph. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible across central and portions of southwest Kansas Friday afternoon and evening. Large hail and damaging winds will be the main threat. Days 2-7 Hazards ---------------- * Tuesday - Fog: Limited risk * Wednesday - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 609 PM CDT Mon May 13 2019 KSZ088-089-140000- Clark KS-Comanche KS- 609 PM CDT Mon May 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE AND EASTERN CLARK COUNTIES UNTIL 700 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near Acres, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ashland, Protection, Sitka and Acres. LAT...LON 3700 9987 3721 9998 3743 9958 3700 9935 TIME...MOT...LOC 2308Z 234DEG 24KT 3718 9987 LOWE
The Dodge City radar (KDDC), 64 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837105.